MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of returned navigation unit log file found the femoral axis registration numbers were beyond typical numbers.The user received the jig out of range error several times until the jig was re-pinned.The numbers indicate the jig was likely pinned too high or incorrectly, this is further supported by the fact the user selected an a/p offset of 1 which is the minimum amount.If the true a/p offset was a higher number, the output would have been closer to a nominal case.Root cause was unable to be determined for this complaint but since the behavior described is shown in the log file, the complaint can be confirmed.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.This initial report is being filed after the due date as the initial submission was found to have not be received during an attempt to submit the follow-up report.At that time, the error message "error: initial report / prior supplement has not been received.The initial report is missing." alerted orthalign inc of the issue prompting the submission of this as an initial report.
 
Event or Problem Description
It was reported that after femoral registration the unit read 24 degrees of flexion.Femoral pin was reinserted and range of motion was redone.Unit read 15 degrees of flexion and the surgeon was able to adjust the cutting block until the unit read 5 degrees of extension.After cut was made the surgeon noticed that the cut "didnt look right" an im guide was used to redo the cut.Item worked normally on the tibia and the case was completed with no other issues.The femoral registration was started with the leg in flexion.This was the only position the allowed the unit to show the green box.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
ORTHALIGN PLUS NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key12099233
Report Number3007521480-2021-00015
Device Sequence Number3529624
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;